In Practice

Three cases of intentional isoniazid overdose – a life-threatening condition

David Francis Stead, Carolyn Ruth Mason

Abstract


Currently, isoniazid (INH) overdose seems to be a growing and life-threatening problem, partly due to the recent national roll-out of INH
preventive therapy (IPT) for HIV-positive adults. We present three cases, two of which were fatal, seen at Frere and Cecilia Makiwane
hospitals, East London, South Africa over the past 16 months.


Authors' affiliations

David Francis Stead, Division of Infectious Diseases, Department of Medicine, Frere Hospital, East London; Department of Medicine, Frere and Cecilia Makiwane hospitals, East London; and Department of Medicine, Faculty of Health Sciences, Walter Sisulu University, Mthatha

Carolyn Ruth Mason, Department of Medicine, Frere and Cecilia Makiwane hospitals, East London; and Department of Medicine, Faculty of Health Sciences, Walter Sisulu University, Mthatha

Full Text

PDF (61KB)

Keywords

Isoniazid; Overdose; Pyridoxine

Cite this article

South African Medical Journal 2016;106(9):891-892. DOI:10.7196/SAMJ.2016.v106i9.10582

Article History

Date submitted: 2016-01-25
Date published: 2016-08-11

Article Views

Abstract views: 1191
Full text views: 555

Comments on this article

*Read our policy for posting comments here